The Annals of Statistics
- Ann. Statist.
- Volume 11, Number 1 (1983), 141-156.
Smoothing Splines: Regression, Derivatives and Deconvolution
The statistical properties of a cubic smoothing spline and its derivative are analyzed. It is shown that unless unnatural boundary conditions hold, the integrated squared bias is dominated by local effects near the boundary. Similar effects are shown to occur in the regularized solution of a translation-kernel integral equation. These results are derived by developing a Fourier representation for a smoothing spline.
Ann. Statist., Volume 11, Number 1 (1983), 141-156.
First available in Project Euclid: 12 April 2007
Permanent link to this document
Digital Object Identifier
Mathematical Reviews number (MathSciNet)
Zentralblatt MATH identifier
Rice, John; Rosenblatt, Murray. Smoothing Splines: Regression, Derivatives and Deconvolution. Ann. Statist. 11 (1983), no. 1, 141--156. doi:10.1214/aos/1176346065. https://projecteuclid.org/euclid.aos/1176346065